Alert archive / Missouri / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 169, NWS Springfield, MO

June 28, 2014Howell County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 28, 2014, 7:52 PM CDT for Howell County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2014, 7:52 PM CDT (00:52 UTC)
Expired
Jun 28, 2014, 8:30 PM CDT
In force
38 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Howell County, MO

The radar

The Springfield radar (KSGF), 141 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2014-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2014-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -181 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1364 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-181 m²/s²
0-3 km storm-relative helicity
-326 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

653 
WUUS53 KSGF 290052
SVRSGF
MOC091-290130-
/O.NEW.KSGF.SV.W.0169.140629T0052Z-140629T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
752 PM CDT SAT JUN 28 2014

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 830 PM CDT

* AT 748 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM WILLOW SPRINGS TO 9 MILES SOUTH OF WILLOW SPRINGS TO
  18 MILES SOUTH OF WILLOW SPRINGS...AND MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MOUNTAIN VIEW...PEACE VALLEY...POMONA...WHITE CHURCH AND WILLOW
  SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3669 9211 3684 9205 3701 9209 3705 9189
      3705 9166 3679 9166 3679 9168 3676 9168
TIME...MOT...LOC 0052Z 254DEG 33KT 3694 9197 3687 9193
          3675 9201

HAIL...<.75IN
WIND...60MPH

$$

WISE
2 follow-up statements
358 
WWUS53 KSGF 290108
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
808 PM CDT SAT JUN 28 2014

MOC091-290130-
/O.CON.KSGF.SV.W.0169.000000T0000Z-140629T0130Z/
HOWELL MO-
808 PM CDT SAT JUN 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HOWELL COUNTY UNTIL 830 PM CDT...

AT 806 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF MOUNTAIN VIEW TO 8 MILES SOUTHWEST OF
MOUNTAIN VIEW TO 18 MILES SOUTHWEST OF MOUNTAIN VIEW...AND MOVING
EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MOUNTAIN VIEW...PEACE VALLEY AND WHITE CHURCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3690 9185 3699 9186 3705 9184 3705 9166
      3684 9166 3678 9189
TIME...MOT...LOC 0108Z 251DEG 33KT 3697 9179 3690 9175
          3678 9184

HAIL...<.75IN
WIND...60MPH

$$

WISE
863 
WWUS53 KSGF 290121
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
821 PM CDT SAT JUN 28 2014

MOC091-290131-
/O.EXP.KSGF.SV.W.0169.000000T0000Z-140629T0130Z/
HOWELL MO-
821 PM CDT SAT JUN 28 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOWELL COUNTY
WILL EXPIRE AT 830 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

LAT...LON 3690 9185 3699 9186 3705 9184 3705 9166
      3684 9166 3678 9189
TIME...MOT...LOC 0121Z 251DEG 33KT 3698 9164 3691 9160
          3679 9169

$$

WISE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:46 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 28, 6:46 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
646 PM CDT Sat Jun 28 2014

.SHORT TERM...(This Evening through Sunday)
Issued at 304 PM CDT SAT JUN 28 2014

Expectations have not changed all that much regarding the severe
and flooding potential for late this afternoon and this evening.
The main show will be a line of thunderstorms currently
approaching the MO/KS line. As a cold pool continues to become
established along with the maturation of a rear inflow jet, we are
expecting a severe straight line wind threat to persist towards
the Highway 65 corridor into this evening. We will be monitoring
any line surges towards the northeast for an enhanced straight
line wind threat and brief mesovortex potential. Another concern
we have for later tonight is this line eventually folding over and
becoming orientated more west to east. If this happens, a flash
flood threat may emerge. Current thinking is that this may happen
more across northeastern Oklahoma and northern Arkansas, but it
will be a close call.

Storms should generally push out of the area by late tonight, but
some lingering activity will remain possible into Sunday morning
across southern Missouri. Most of Sunday then looks dry with
rather warm and muggy conditions expected. With dew points in the
lower 70s, we should see afternoon heat indices in the middle to
upper 90s.

.LONG TERM...(Sunday Night through Saturday)
Issued at 304 PM CDT SAT JUN 28 2014

Hot and humid conditions are then expected into Monday as the
upper level flow flattens out. Highs should warm into the lower
90s with afternoon heat indices potentially cracking the century
mark across central Missouri. We will have to watch for MCS
development across the Corn Belt Sunday night. There is the
potential that this activity could graze central Missouri from
late Sunday night into Monday morning.

Medium range models then continue to advertise a strong upper
level trough moving east across the northern tier of states from
Monday into Tuesday. This trough should have no problem driving a
front south into the Ozarks from Monday night into Tuesday. This
will give us our next opportunity for showers and thunderstorms.
These storms may linger into at least Wednesday as that front
begins to stall out. At this time, it looks like the front may get
just far enough south to clear the area by Thursday. We'll have to
watch this closely with the 4th of July Holiday approaching.
Temperatures behind this front will cool to slightly below normal
values.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 642 PM CDT SAT JUN 28 2014

A line of thunderstorms will clear out of southern Missouri early
this evening. However, additional scattered thunderstorms are
expected to reform across southern Missouri later this evening
into the overnight period. MVFR and brief IFR can be expected with
these storms. Low level wind shear is also expected as a low level
jet stream develops over the region. Thunderstorms will then end
early Sunday morning with MVFR ceilings persisting for a part of
the morning. VFR is then expected by the afternoon.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...Schaumann
Hazardous weather outlook, Jun 28, 7:49 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
749 PM CDT SAT JUN 28 2014

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-300100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
749 PM CDT SAT JUN 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  ELEVATED LIGHTNING RISK.

DISCUSSION...

  A LINE OF THUNDERSTORMS WILL PUSH OUT OF THE EASTERN
  MISSOURI OZARKS BEFORE 10 PM. THIS LINE WILL BE CAPABLE OF
  PRODUCING WIND GUSTS TO 50 MPH...FREQUENT LIGHTNING...BRIEF
  TORRENTIAL RAINFALL...AND PERHAPS SOME SMALL HAIL.

  ADDITIONAL SCATTERED THUNDERSTORMS ARE THEN EXPECTED TO PUSH
  INTO EXTREME SOUTHEASTERN KANSAS AND WESTERN MISSOURI LATE
  THIS EVENING...AND THEN INTO THE REMAINDER OF SOUTHERN
  MISSOURI OVERNIGHT. THESE STORMS MAY REPEATEDLY TRACK OVER
  THE SAME LOCATIONS AND POSE AT LEAST A LIMITED RISK FOR
  FLASH FLOODING OVERNIGHT ACROSS SOUTHERN MISSOURI AND EXTREME
  SOUTHEASTERN KANSAS. OTHERWISE...FREQUENT LIGHTNING WILL
  OCCUR WITH THESE STORMS ALONG WITH THE POTENTIAL FOR HAIL UP
  TO THE SIZE OF NICKELS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  ADDITIONAL THUNDERSTORMS ARE EXPECTED TO OCCUR LATE MONDAY
  THROUGH WEDNESDAY. THERE IS A LIMITED THREAT FOR SEVERE
  STORMS NORTH OF A PITTSBURG KANSAS TO ROLLA MISSOURI LINE
  ON MONDAY NIGHT WITH DAMAGING STRAIGHT LINE WINDS BEING THE
  MAIN SEVERE THREAT.

  HEAT INDICES WILL CLIMB INTO THE MIDDLE 90S TO NEAR THE 100
  DEGREE MARK EACH AFTERNOON FROM SUNDAY TO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Special weather statement, Jun 28, 5:36 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
536 PM CDT SAT JUN 28 2014

MOZ068-079-080-089>091-095-103-104-282315-
CHRISTIAN MO-GREENE MO-HICKORY MO-POLK MO-STONE MO-TANEY MO-
WEBSTER MO-DADE MO-DALLAS MO-
536 PM CDT SAT JUN 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR CHRISTIAN...EASTERN DADE...
GREENE...HICKORY...POLK...STONE...WESTERN DALLAS...WESTERN TANEY AND
WESTERN WEBSTER COUNTIES UNTIL 615 PM CDT...

AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF
HUMANSVILLE TO 9 MILES WEST OF HUMANSVILLE TO 6 MILES WEST OF BONA TO
EVERTON TO 6 MILES SOUTHWEST OF ELSEY TO 12 MILES WEST OF
LAMPE...MOVING EAST AT 45 MPH. WINDS AROUND 40 TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE
BOLIVAR...BRANSON...CRANE...EVERTON...GALENA...HERMITAGE...KIMBERLING
 CITY...MORRISVILLE...NIXA...OZARK...REPUBLIC...ROGERSVILLE...SPRIN
GFIELD... AND WILLARD.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE BULL
SHOALS LAKE...LAKE TANEYCOMO...POMME DE TERRE LAKE...POMME DE TERRE
STATE PARK...STOCKTON LAKE...TABLE ROCK LAKE...TABLE ROCK STATE PARK
AND TRUMAN LAKE. INTERSTATE 44 BETWEEN MILE MARKERS 59 AND 93 WILL
ALSO BE IMPACTED BY THESE STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR SOUTHWESTERN MISSOURI.

LAT...LON 3650 9358 3728 9361 3729 9374 3752 9382
      3758 9382 3758 9362 3783 9363 3783 9357
      3791 9357 3792 9351 3798 9351 3807 9320
      3806 9314 3773 9314 3748 9306 3700 9297
      3649 9304
TIME...MOT...LOC 2234Z 249DEG 45KT 3788 9370 3778 9366
          3756 9370 3737 9362 3682 9352 3658 9357

WISE
Local storm report, Jun 28, 5:54 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
554 PM CDT SAT JUN 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     TSTM WND GST     4 NW EVERTON            37.38N 93.75W
06/28/2014  E50 MPH          DADE               MO   NWS EMPLOYEE

            ESTIMATED 45-50 MPH WINDS. NO BRANCHES DOWN.

&&

DSA
Local storm report, Jun 28, 6:32 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
632 PM CDT SAT JUN 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND DMG     4 W PIERCE CITY         36.95N 94.08W
06/28/2014                   NEWTON             MO   COUNTY OFFICIAL

            WINDS BLEW OUT WINDOWS AND BLEW OFF A PORCH.

&&

DSA
Local storm report, Jun 28, 6:34 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
634 PM CDT SAT JUN 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     5 WSW PINEVILLE         36.58N 94.47W
06/28/2014                   MCDONALD           MO   EMERGENCY MNGR

            *** 2 INJ *** TREES AND LIMBS DOWN AT ELK SPRINGS ROAD
            AND ELK RIVER. TWO MINOR INJURIES FROM FLYING DEBRIS DUE
            TO WIND NEAR SHADY BEACH CAMPGROUND.

&&

GAGAN
Local storm report, Jun 28, 7:20 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
720 PM CDT SAT JUN 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     VERSAILLES              38.43N 92.84W
06/28/2014                   MORGAN             MO   EMERGENCY MNGR

            TREE DOWNED A POWERLINE IN VERSAILLES.

&&

DSA
Special weather statement, Jun 28, 7:36 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
736 PM CDT SAT JUN 28 2014

MOZ096-097-105-290115-
DOUGLAS MO-HOWELL MO-OZARK MO-
736 PM CDT SAT JUN 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OZARK...NORTHERN
HOWELL AND SOUTHEASTERN DOUGLAS COUNTIES UNTIL 815 PM CDT...

AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
DORA TO 4 MILES WEST OF SILOAM SPRINGS TO 6 MILES SOUTH OF DORA...
MOVING EAST AT 40 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE DORA...MOUNTAIN VIEW...PEACE VALLEY...
POMONA...POTTERSVILLE...SILOAM SPRINGS...WEST PLAINS...WHITE CHURCH
AND WILLOW SPRINGS.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THESE STORMS...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

LAT...LON 3658 9233 3679 9222 3691 9225 3701 9204
      3705 9182 3705 9166 3679 9166 3679 9168
      3671 9168
TIME...MOT...LOC 0036Z 254DEG 33KT 3689 9214 3681 9210
          3670 9218

WISE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:36 PM CDTSpecial Weather StatementSGFHowell39 min
Jun 28, 8:19 PM CDTSpecial Weather StatementSGFShannon56 min
Jun 29, 8:55 AM CDTAreal Flood AdvisorySGFHowell, Oregon6 hr
Jun 29, 9:36 AM CDTFlash Flood WarningSGFOregon6 hr
Jun 29, 2:06 PM CDTAreal Flood AdvisorySGFHowell6 hr
Jun 29, 2:51 PM CDTAreal Flood AdvisorySGFHowell, Oregon, Shannon5 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.